How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bob Your Own Question
Dr. Bob
Dr. Bob, Medical Doctor
Category: Medical
Satisfied Customers: 5401
Experience:  20 Years in Internal Medicine, Neurology and Sports Medicine
61817858
Type Your Medical Question Here...
Dr. Bob is online now

As one gets older does ones replacement dose of thyroxine

Resolved Question:

As one gets older does ones replacement dose of thyroxine need to be adjusted, if so would that be increase or decrease, I am now 85, partial thyroidectomy 1961
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Bob replied 1 year ago.

Hi there. Our need for thyroid hormone can vary depending on our age, our weight, our medications, our activity level, other hormone levels, even our diet to some extent. Because of this it is important to check one's levels of the thyroid hormones and adjust one's dose of thyroxine accordingly to keep the levels within the normal range. If you have not had your levels checked within the past 3-6 months, you should call your doctors office and have them ordered for you.

Dr. Bob and other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Thank you.Here in U.K. I think they rely on annual check.I am fed up with people saying they do not believe how old I am, even my GP says I don't 'behave' like 85, I am mentally alert but as I say get tired, what I think is too easily. Sleeping at night? tends to be in 3 to 4 hour stints, if I take 3/4 of a 5 gram of Diazapan and Codydrimol one and a half I have on rare occasions had 5 hours sleep. I do this rarely, when I feel I really must have a better nightThe last 5 years have been one major stress after another, when stress at it's worst ,downsizing with no family help, I cried or shed a tear for no reason, particularly when talking to people, face to face or on phone.I have got that hopefully eliminated, that of course was contra indicative to having contact with the outside world.
Expert:  Dr. Bob replied 1 year ago.

If you feel there have been recent changes in your energy level or your mood or your weight, you should ask you doctor to check your levels to see if they too have changed. This makes sense. Waiting many months to do an "annual check" does not. If your levels have dropped and you are getting more tired, or emotional, or gaining weight, for example, you need to increase your supplements. It is very difficult to function properly and feel well when one's thyroid levels are too low (or too high).